MAUDE Adverse Event Report: ETHICON INC. MCRYL UD 27IN 4-0 S/A PS-1 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MCRYL UD 27IN 4-0 S/A PS-1 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC
Model Number Y935H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/15/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained via: when was the needles are pulling free from the suture (in the package, during removal from package, during handling or during use on the patient)? please specify staff told me it was while suturing in the patient.Device return status: do not have the return shipper kit as of 3pm today.Did the event occur during one or multiple patient procedures? it was multiple patients what is the total number of procedures? unknown.Have any of these events been previously reported to ethicon? if so, provide the respective reference number(s).No.If this event occurred in multiple procedures, please provide the following information for each patient event: what was the name of the procedure? all ortho cases.What was the procedure date? unknown.Was there any adverse consequence associated with the patient? none that i was made aware of.Please provide the lot number: rhmbea.The single complaint was reported with multiple events.There are no additional details regarding the additional patient events.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the exact number of procedure that had "the needles are pulling free from the suture issue" it was also reported that the issue "happened multiple time" for documentation purposes please provide the following information for each procedure involved: event details, lot number, product code, device availability.Device analysis: one open box with twenty-two unopened samples of product code: y935h were returned to ethicon for evaluation.Visual inspection and functional test evaluation were conducted on the returned device.As per the sampling plan, a visual inspection was performed on thirteen samples, the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no anomalies were observed during evaluation.Functional test was performed, and the pull force result were above the minimum requirements.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.As part of ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device lot, and no non-conformance's were identified.
 
Event or Problem Description
It was reported that a patient underwent an orthopedic procedure on (b)(6) 2022 and suture was used.During the procedure t was reported by the needles are pulling free from the suture.This happened multiple times.They used a like device to complete the procedure with no patient harm.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # pc-(b)(4).Date sent to the fda: 8/8/2022 additional information was received: i do not know the exact number of procedures in which this event occurred as the hospital did not provide that information.I sent back the remainder of the box that the account gave me with the lot number, included.I have no additional information than what was already reported.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
MCRYL UD 27IN 4-0 S/A PS-1 PRM MP
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
avenida de las torres 7125
col salvacar
cuidad juarez
MX  
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key15023543
Report Number2210968-2022-05511
Device Sequence Number2316839
Product Code GAN
UDI-Device Identifier10705031059894
UDI-Public10705031059894
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K964072
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Model NumberY935H
Device Catalogue NumberY935H
Device Lot NumberRHMBEA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/06/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2022
Supplement Date Received by Manufacturer07/21/2022
Initial Report FDA Received Date07/14/2022
Supplement Report FDA Received Date08/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown